MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There was one other complaint had been reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient experienced photopsia and unhappy with halos.The iol was exchanged for another lens model 6 months following the initial implant procedure.Additional information has been requested.
 
Event or Problem Description
Additional information received, and stated that, the patient also experienced glare after one week post surgery.The patient was unhappy with multifocal lens, due to glare.And exchanged for toric iol.Surgeon does not believe product contributed to the event.The patient was not hospitalized for the event.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and stated that 40 11.5 lens was exchanged for a 4 11.0 lens due to halos, photopsia, glare.This does not meet criteria for reporting based on applicable medical device regulations.A lens exchange from one power to a different power is an attempt to adjust or fine tune the refractive outcome trying to achieve a desired target when the initial lens calculations did not achieve the intended outcome.There is no reported defect or fault with the lens.
 
Additional Manufacturer Narrative
Correction provided in b.2., b.5., e.1., and h.10.Based on information received following submission of the initial report, this event does not meet criteria for reporting as a serious injury.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13125372
Report Number1119421-2021-02525
Device Sequence Number14579255
Product Code MFK
UDI-Device Identifier00380652419062
UDI-Public00380652419062
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/30/2025
Device Model NumberTFAT40
Device Catalogue NumberTFAT40.115
Device Lot Number15061864
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer01/04/2022
02/21/2022
Initial Report FDA Received Date12/31/2021
Supplement Report FDA Received Date01/25/2022
03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown